Alert archive / Texas / Flash Flood Watches in 2009
Flash Flood Watch 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Jun 19, 2009, 4:00 AM CDT for Val Verde County, Texas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2009, 4:00 AM CDT (09:00 UTC)
- Expired
- Jun 19, 2009, 3:28 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 11:46 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 18, 11:46 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 PM CDT THU JUN 18 2009 .DISCUSSION...SEE AVIATION SECTION FOR THE 06Z TAF SITE DISCUSSION. && .AVIATION...DEEP SOUTH TO SOUTHEAST UPSLOPE FLOW ALONG THE MEXICAN PLATEAU LATE THIS EVENING PRODUCING CLUSTERS OF THUNDERSTORMS ALONG THE PLATEAU DEVELOPING NORTHWARD INTO VAL VERDE COUNTY. THESE STORMS MAY HELP DEVELOP ADDITIONAL SHOWERS VCNTY KDRT TAF SITE LATER TONIGHT. I-35 CORRIDOR TERMINALS MVFR STRATUS CIGS LIFTING TO VFR AGAIN AFTER 15Z. SOUTH TO SOUTHEAST WINDS 10 TO 15 KTS WITH OCCASIONAL GUSTS TO 25 KTS. KDRT TERMINAL VFR CIGS TONIGHT WITH SCATTERED SHOWERS VCNTY OF KDRT BECOMING AFTER 10Z MVFR STRATUS CIGS DEVELOPING WITH SCATTERED SHOWERS LIFTING TO VFR AFTER 17Z. SOUTHEAST WINDS GENERALLY 15 TO 25 KTS. && .PREV DISCUSSION... /ISSUED 1108 PM CDT THU JUN 18 2009/ UPDATE... INCREASED POPS ACROSS VAL VERDE COUNTY FOR TONIGHT BASED ON RADAR TRENDS. PREV DISCUSSION... /ISSUED 917 PM CDT THU JUN 18 2009/ UPDATE... MONSOONAL MOISTURE CONTINUES TO TRAIN NORTHWARD FROM WEST TEXAS TO THE TEXAS PANHANDLE. THE TROPICAL DEPRESSION LOCATED SOUTH-SOUTHWEST OF MAZATLAND MEXICO WILL OVER TIME BECOME ENTRAINED WITHIN THIS MONSOONAL MOISTURE PLUME. AT TIMES THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD ENOUGH TO ALLOW SHOWERS AND THUNDERSTORMS TO WORK THEIR WAY EASTWARD...IMPACTING OUR COUNTIES ALONG THE RIO GRANDE. THE VAD WIND PROFILES AT KDFX AND KEWX DEPICT DEEP SOUTH TO SOUTHEAST FLOW ACROSS SOUTH CENTRAL TEXAS. THUS ISOLATED SHOWERS ARE EXPECTED TO DEVELOP BENEATH THE NOCTURNAL INVERSION OVERNIGHT AND PERSIST THRU MID-DAY FRIDAY. PREV DISCUSSION... /ISSUED 703 PM CDT THU JUN 18 2009/ DISCUSSION...SEE AVIATION SECTION FOR THE 00Z TAF DISCUSSION. AVIATION...HIGH PRESSURE ALOFT WILL PROMOTE VFR CONDITIONS THIS EVENING. I-35 TAF SITES VFR CONDITIONS EXPECTED THIS EVENING WITH MVFR STRATUS CIGS DEVELOPING AFTER 05Z..LIFTING TO VFR AGAIN AFTER 15Z. SOUTH TO SOUTHEAST WINDS 10 TO 15 KTS WITH OCCASIONAL GUSTS TO 25 KTS. KDRT TERMINAL VFR CONDITIONS TONIGHT BECOMING AFTER 10Z MVFR CIGS DEVELOPING WITH SCATTERED SHOWERS LIFTING TO VFR AFTER 17Z. SOUTHEAST WINDS GENERALLY 15 TO 25 KTS. PREV DISCUSSION... /ISSUED 339 PM CDT THU JUN 18 2009/ DISCUSSION... THE ISOLATED SHOWERS HAVE PERSISTED THIS AFTERNOON AND A FEW SPRINKLES WERE STILL MOVING NORTHWARD ACROSS THE AREA AND WILL DISSIPATE OVER THE NEXT COUPLE HOURS WITH THE LOSS OF HEATING. HOWEVER THE FAR WESTERN CWA WILL SEE INCREASING CHANCES OF THUNDERSTORMS LATER THIS EVENING INTO FRIDAY & SATURDAY. A BRIEF MONSOONAL FLOW WAS DEVELOPING OVER WEST TX AS THE UPPER RIDGE SLIDES EASTWARD AND A LOW/TROUGH OVER BAJA SLOWLY LIFTS NORTHEASTWARD TOWARD THE SRN ROCKIES OVER THE WEEKEND. SCATTERED TO NUMEROUS STORMS IN WEST TEXAS/MEXICO WILL SKIRT OUR WESTERN CWA AS THE TROUGH LIFTS OUT. HAVE INCLUDED SLIGHT TO LOW CHANCE POPS GENERALLY EAST OF ROCKSPRINGS TO EAGLE PASS LINE...ALTHOUGH THE BETTER CHANCE POPS WILL BE CONFINED TO THE WESTERN SECTIONS OF VAL VERDE COUNTY. THE REMAINDER OF THE FORECAST AREA WILL AGAIN SEE ISOLATED STREAMER SHOWERS IN THE MORNING/EARLY AFTERNOON BUT COVERAGE WILL BE 10 PERCENT OR LESS AT BEST WITH ONLY SPOTTY MEASURABLE RAINFALL. IN ADDITION MODERATING AFTERNOON MAX TEMPERATURES THIS WEEKEND BUT CONTINUING ABOVE SEASONAL NORMS. BY SUNDAY THE MONSOONAL FLOW OVER WEST TX COMES TO END AS THE RIDGE BUILDS BACK IN WESTWARD AND PARKS OVER TX THRU THE MIDDLE OF NEXT WEEK. HAVE REMOVED ALL MENTION OF POPS BY SUNDAY AND RETURN MAX TEMPS TO UPPER 90S TO NEAR 100 DEGREES MOST AREAS AS WELL. LONG RANGE MODELS CONTINUE TO INDICATE THE UPPER RIDGE SHIFTING NORTH/NORTHWEST BY LATE NEXT WEEK/WEEKEND WHICH WOULD RESULT IN A MORE EASTERLY/NELY FLOW ALOFT...BUT NOT ENOUGH CONFIDENCE TO MENTION ANY RAIN CHANCES AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 77 94 76 94 75 / 10 10 10 10 - AUSTIN BERGSTROM INTL AIRPORT 76 95 76 95 75 / 10 10 10 10 - NEW BRAUNFELS MUNI AIRPORT 76 96 75 95 74 / 10 10 10 10 - BURNET MUNI AIRPORT 75 92 75 92 73 / 10 10 10 10 - DEL RIO INTL AIRPORT 78 93 77 92 76 / 30 20 30 20 10 GEORGETOWN MUNI AIRPORT 76 93 75 93 74 / 10 10 10 10 - HONDO MUNI AIRPORT 77 94 75 96 75 / 10 10 10 10 - SAN MARCOS MUNI AIRPORT 76 95 75 94 75 / 10 10 10 10 - LA GRANGE - FAYETTE REGIONAL 77 95 74 94 73 / 10 10 10 10 10 SAN ANTONIO INTL AIRPORT 76 94 76 93 75 / 10 10 10 10 - STINSON MUNI AIRPORT 77 95 76 94 75 / 10 10 10 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
Hazardous weather outlook, Jun 19, 2:37 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 237 AM CDT FRI JUN 19 2009 TXZ171>173-184>194-202>209-217>225-228-191200- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 237 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-191200- VAL VERDE- 237 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT AND FRIDAY... VERY HEAVY RAINS CAN BE EXPECTED ACROSS VAL VERDE COUNTY. RAINFALL AMOUNTS OF 3 TO 8 INCHES CAN BE EXPECTED. FLASH FLOODING CAN BE EXPECTED. RIVER FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:21 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 19, 2:26 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 19, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 40 min |
| Jun 19, 5:03 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 117 min |
| Jun 19, 5:39 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 19, 6:18 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 9:05 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Flash Flood Watches in Texas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.